How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
20023641
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

I have been taking Xanor 0.25mg twice daily for around six

This answer was rated:

I have been taking Xanor 0.25mg twice daily for around six years and am suffering extreme side effects such as anxiety, restricted breathing, nausea, fatigue, muscle weakness, loss of appetite and weight loss. I have tried to wean myself off this medication but the side effects of withdrawal are as severe. Medical professionals seem reluctant to prescribe anything else with fewer side effects and it appears that I do have a heightened sensitivity to anti deppressant type medication as many other popular treatments also cause severe side effects. One of the main problems is that I am also asthmatic. Can you offer any suggestion.
Hello & Welcome to Just Answers.

It sounds more like you're not on enough Xanor, as your 'side effects' are actually symptoms of the anxiety your doctor is trying to treat. We call these 'breakthrough symptoms'.....when your body became used to the .25, it stopped having the therapeutic effect, which is a normal path for Xanor. So my suggestion is more, not less. If you increase your dose, you'll most likely see the reduction in anxiety symptoms (which are all the ones you've described). Right now, you're stuck taking a med that isn't working at the dose you're prescribed yet hit with intense backlash withdrawal symptoms if you stop.

CBT techniques can also help you, and are something you can work with today. Here is a site that can get you started. link

My best to you.

If you would, please fill out the feedback form after accepting. I appreciate this opportunity to help you out today. If I can be of further service to you, just put "for Anna" in the front of your new question, and I'll be the one to answer it.

Thanks!

Anna

Anna and other Mental Health Specialists are ready to help you